Knox County group Releases Report on Narcan Deployment

KNOXVILLE, Tenn. (WATE) - More than 42,000 people died in the United States from opioids in 2016, according to the Centers for Disease Control and Prevention.

Naloxone, also known as Narcan, can be administered by first responders to help a person overdosing on opioids.

"Not every individual receiving naloxone struggles with substance abuse. Individuals who may be opiate naive and take a prescribed medication for the first time could experience respiratory distress," said the Knox County Health Department. "Children accidentally taking adult medication or elderly individuals who may unintentionally take more than the prescribed dose are also at risk."

The medication is able to help with overdose symptoms for around 30-90 minutes. Symptoms can include: loss of consciousness, slow or shallow breathing, vomiting, pale or clammy face, blue lips or skin, and a pulse that is slow, erratic or undetected.

"I think that we need to realize that this really is an issue," said Knox County District Attorney Charme Allen. "We really need to get all hands on deck."

A group formed of first-responders, the Naloxone Community Collaborative, is working to help people experiencing drug overdose symptoms and connect them with follow-up care. The group hopes to decrease the number of overdoses and deaths in Knoxville and Knox County.

http://www.wate.com/news/local-news/knox-county-group-releases-report-on-narcan-deployment/936832269

Recent Posts

See All

COVID-19 and Substance Abuse: Where to Get Help

In these trying times it seems many are turning to alcohol to help get through social distancing. U.S. sales of alcoholic beverages rose 55% in just one week in March and while many joke about the pas

Featured Posts
Recent Posts
Archive
Search By Tags
Follow Us
  • Facebook Basic Square
  • Twitter Basic Square
  • Google+ Basic Square

© 2016 by Tennessee Overdose Prevention.

If they're still alive, there's hope.